MEDTRONIC NEUROMODULATION INTELLIS; STIMULATOR, SPINAL-CORD, TOTALLY IMPLANTED FOR PAIN RELIEF
Back to Search Results |
| Model Number |
97725 |
| Medical Device Problem Codes |
Break (1069); High impedance (1291); Stretched (1601)
| Health Effect - Clinical Code |
No Known Impact Or Consequence To Patient (2692)
| Date of Event |
01/27/2020
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Concomitant medical products: product id: 977d260, serial#: (b)(4), product type: screening device.Product id: 977d260, serial#: (b)(4), product type: screening device.Product id: 97725, serial#: (b)(4), product type: external neurostimulator.Product id: 97725, serial#: (b)(4), product type: external neurostimulator.Other relevant device(s) are: product id: 977d260, serial/lot #: (b)(4), ubd: 12-sep-2023, udi#: (b)(4); product id: 977d260, serial/lot #: (b)(4), ubd: 12-sep-2023, udi#: (b)(4).If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
Information was received by a manufacture representative (rep) regarding a trial patient with a wireless external neurostimulator ( wens).It was reported that during inter-operative testing, there were connectivity issues with contacts 4, 11, and 12.It was reported that impedances were greater than 10,000 ohms (high impedances) on those contacts as well.There were no known factors that contributed to the issue.The physician switched the channels and the connectivity issues were consistent with the lead regardless of the channel.They requested a different wens since it took extra effort to get the leads in and the same result happened with the second wens.They did not want to remove the leads the rep programmed around the impedances.It was reported that the patient had a successful trial after the rep programmed around the impedances.It was noted that the healthcare provider (hcp) unfortunately stretched the leads out a little at the lead pull, which the rep mentioned they had never seen happen with the leads so they noted that it may have something to do with the impedances.The trial began on (b)(6) 2020 and was completed on (b)(6) 2020.It was indicated that the leads and wens would be returned for analysis.No symptoms were reported.No further complications were reported/anticipated.Additional information was received from the manufacturer representative (rep) on 2020-02-11, clarifying the serial number of the wireless external neurostimulator (wens) that was used for the patient¿s trial.The rep indicated that they were not present at the patient¿s lead pull but the rep was under the impression from the provider that the leads got ¿stretched at the lead pull¿ from trying to get the tape off the leads.It was indicated that the device had been put in the mail and the tracking number was provided.The rep indicated that it was mailed today (2020-02-11).It was indicated that the provided information had been confirmed with the physician.No further complications were reported/anticipated.
Additional Manufacturer Narrative
Continuation of d11: product id 977d260 lot# serial# (b)(6) product type screening device product id 977d260 lot# serial# (b)(6) product type screening device product id 97725 lot# serial# (b)(6) product type external neurostimulator product id 97725 lot# serial# (b)(6) product type external neurostimulator h3.Analysis of the lead va22f5z035 found all conductors were broken (had overstress damage) 9.4cm from the proximal end.It was reported that the lead body conductor was broken from overstress/damage.H6: lead (b)(6) the conclusion codes 19 and 4315 apply and code 11 no longer applies.The results code 114 applies and code 3233 no longer applies.The method code 10 applies and 4118 no longer applies.H3.Analysis of the lead (b)(6) found no anomalies/no device issues.H6: lead (b)(6) the conclusion code 67 applies and 11 no longer applies.The results code 213 applies and code 3233 no longer applies.The method code 10 applies and code 4118 no longer applies.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.